Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 18, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 11, 2014, 3:35 PM CDT for Dane County, Green County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2014, 3:35 PM CDT (20:35 UTC)
- Expired
- May 11, 2014, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dane County, WI, Green County, WI
The radar
The Milwaukee radar (KMKX), 75 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:57 PM CDT | HAIL 0.25 | Black Earth, WI | SMALL HAIL...VERY HEAVY RAIN WITH PONDING OF WATER IN STREET...WIND GUSTS ESTIMATED 35-40 MPH. HAIL DID NOT LAST VERY LONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
158
WUUS53 KMKX 112035
SVRMKX
WIC025-045-112115-
/O.NEW.KMKX.SV.W.0018.140511T2035Z-140511T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 335 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SPRING GREEN TO 6 MILES NORTHWEST OF NEW GLARUS
TO 6 MILES WEST OF MONROE...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
4309 8902 4288 8903 4284 8911 4285 8937
4273 8937
TIME...MOT...LOC 2035Z 247DEG 33KT 4314 8999 4288 8974 4262 8977
HAIL...0.88IN
WIND...60MPH
$$
MBK4 follow-up statements
981
WWUS53 KMKX 112046
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CDT SUN MAY 11 2014
WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
346 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...
AT 345 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF SPRING GREEN TO NEAR MOUNT HOREB
TO 6 MILES EAST OF ARGYLE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
4309 8902 4288 8903 4284 8911 4285 8937
4273 8937
TIME...MOT...LOC 2045Z 219DEG 32KT 4324 8996 4298 8971 4272 8974
HAIL...0.75IN
WIND...60MPH
$$
COLLAR872
WWUS53 KMKX 112054
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN MAY 11 2014
WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
354 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...
AT 353 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAZOMANIE TO VERONA TO MONTICELLO...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
4309 8902 4288 8903 4284 8911 4285 8937
4273 8937
TIME...MOT...LOC 2053Z 238DEG 32KT 4324 8981 4298 8957 4272 8960
HAIL...0.75IN
WIND...60MPH
$$
COLLAR330
WWUS53 KMKX 112103
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 PM CDT SUN MAY 11 2014
WIC025-045-112115-
/O.CON.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
403 PM CDT SUN MAY 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR DANE AND NORTHWESTERN GREEN COUNTIES...
AT 403 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CROSS PLAINS TO NEAR FITCHBURG TO NEAR MONROE...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...MONROE...VERONA...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...DEFOREST...COTTAGE GROVE...CROSS PLAINS...
BELLEVILLE...DEERFIELD...NEW GLARUS AND SHOREWOOD HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
4309 8902 4288 8903 4284 8911 4285 8937
4273 8937
TIME...MOT...LOC 2103Z 238DEG 32KT 4319 8962 4302 8947 4265 8957
HAIL...0.75IN
WIND...60MPH
$$
COLLAR052
WWUS53 KMKX 112116
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
416 PM CDT SUN MAY 11 2014
WIC025-045-112125-
/O.EXP.KMKX.SV.W.0018.000000T0000Z-140511T2115Z/
DANE WI-GREEN WI-
416 PM CDT SUN MAY 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR DANE AND NORTHWESTERN GREEN
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTHEAST WISCONSIN.
LAT...LON 4253 8983 4285 8979 4315 8982 4329 8942
4309 8902 4288 8903 4284 8911 4285 8937
4273 8937
TIME...MOT...LOC 2114Z 247DEG 33KT 4319 8962 4302 8947 4265 8957
$$
COLLARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:25 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 11, 2:25 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT SUN MAY 11 2014 .REST OF THIS AFTERNOON AND TONIGHT - CONFIDENCE...MEDIUM SPC MESO PAGE CONTINUES TO SHOW DESTABILIZATION IN THE MID LEVELS WITH MUCAPE INCREASING. ELEVATED HAIL PRODUCING STORMS WILL MOVE TAKING SHAPE ACRS NE IA. LOW LEVELS ALSO DESTABLIZED. SSW WINDS HAVE BROUGHT 60 PLUS DEW POINT AIR INTO PARTS OF SC WI. HAIL AND HEAVY RAIN APPEAR TO BE THE MAIN THREATS DUE TO FAVORABLE MID LEVEL LAPSE RATES AND MOISTURE ADVECTION. 0-6KM SHEAR NOT THAT FAVORABLE. FOR LATER TONIGHT...UPPER TROUGH AND PRIMARY SHORTWAVE ENERGY AT THE BASE OF TROUGH WILL CONTINUE TO SHIFT EAST FROM THE ROCKIES. A LEAD SHORTWAVE PICKED UP BY THE MODELS IS EXPECTED TO REACH NW WI BY 12Z. SURFACE LOW WILL HEAD NORTHEAST AND BECOME SOMEWHAT ELONGATED FROM MN THROUGH WRN IA. WIND FLOW WILL RESPOND AND INCREASE FROM THE SOUTH. LOW LEVEL JET DOES TRANSLATE EASTWARD A BUT THOUGH PRIMARY FORCING IS WEST. HOWEVER ENOUGH MOISTURE ADVECTION AND SPEED CONVERGENCE TO SUPPORT TSRA ACRS THE CWA. HRRR SHOWING POTENTIAL MCS ARRIVING AFTER 7Z OR SO INTO WRN CWA. 12Z NAM AND 12Z GFS DO FOCUS THE STRONGEST CONVECTION CLOSER TO THE NOSE OF THE JET TO OUR WEST...HOWEVER 12Z ECMWF/12Z GEM LEAN THE JET CLOSER TO SRN WI WITH QPF PANELS RESPONDING WITH A MORE ORGANIZED CONVECTIVE COMPLEX TAKING SHAPE. GIVEN THE SHORTWAVE RIDING NORTHEAST AND PLACEMENT OF LLJ AXIS...WILL PLAY IT THAT MORE ORGANIZED CONVECTION RETURNS LATER TONIGHT AFTER A BREAK BETWEEN THE AFTN/EARLY EVE STORMS. .MONDAY - CONFIDENCE...MEDIUM LEADING EDGE OF UPPER TROUGH DYNAMICS PUSH INTO WRN IA AND WRN MN. STRONG SOUTHWEST UPPER FLOW ACRS SRN WI. WARM SECTOR WILL BE WELL ENTRENCHED ACRS SRN WI. MODELS IN GENERAL GREEMENT IN TAKING SURFACE LOW FROM MN TOWARDS NW WI. WARM...MOIST AND UNSTABLE AIRMASS IN PLACE. THE UPPER JET WILL BE WELL TO OUR WEST THOUGH MODELS HINTING AT SOME UPPER DIVERGENCE HERE. BUFKIT SOUNDINGS SHOW DECENT MOISTURE WITH CAPES OVER 1000 J/KG. SO REAL EMPHASIS WILL BE ON THE TRIGGER. 4KM SPC WRF SHOWS GENERAL WARM SECTOR/AIRMASS DEVELOPMENT WITH MAIN FOCUS FURTHER WEST IN CLOSER PROXIMITY TO THE COLD FRONT. 925 TEMPS WILL BE AROUND 20C... SOME LAKE COOLING POSSIBLE BUT NOT EXPECTING MUCH OF AN INLAND PUSH WITH THAT...SO EXPECT HIGHS WELL INTO THE 70S WITH A FEW LOW 80S. .MONDAY NIGHT...FORECAST CONFIDENCE - MEDIUM. RIGHT ENTRANCE REGION OF UPPER JET PASSES ACROSS SRN WI AS SFC CDFNT MOVES ACROSS. PWAT VALUES WILL REMAIN IN THE 1.5 INCH RANGE AHEAD OF THE FRONT WITH DEEP WARM CLOUD DEPTH AND MBE VELOCITY LESS THAN 10 KNOTS MOST OF THE NIGHT. 925-850MB MOISTURE FLUX CONVERGENCE INCREASES ONCE AGAIN BUT DOES NOT REMAIN ORIENTATED WITH THE MEAN STEERING FLOW. NEVER THE LESS...POTENTIAL FOR HEAVY RAINFALL WL CONTINUE DURING THIS PD DUE TO STRONG FORCING AND DEEP MOISTURE. .TUESDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE - HIGH. SFC CDFNT WILL BE EXITING SOUTHEAST WISCONSIN EARLY TUESDAY MORNING. LINGERING SHRA IN ITS WAKE SHOULD GRADUALLY DIMINISH FROM WEST TO EAST AS COOLER...DRIER AIR SLOWLY WORKS ITS WAY ACROSS SRN WI AND LOW LEVEL FRONTOGENETICAL FORCING SLIDES OFF TO THE EAST. A QUIET AND COOL NIGHT IS EXPECTED TUESDAY NIGHT AS ANY INSTABILITY -SHRA THAT WILL HAVE FORMED UPSTREAM IN THE AREA OF STEEP LOW TO MID LEVEL LAPSE RATES SHOULD END WITH INSOLATION LOSS. ON WEDNESDAY...MOST OF THE SHORT TERM GUIDANCE HINTING AT NEW SHORT WAVE ROUNDING BASE OF LONG WAVE TROUGH OVER CENTRAL CONUS AND TAKING NORTHEAST TRACK ALONG BAROCLINIC ZONE THROUGH TN AND OH VALLEY REGION WED AND WED NGT. WL CONTINUE LOWER POPS FOR NOW WITH HIGHEST IN THE SOUTHEAST WHERE PORTIONS OF SOUTHERN WI MAY BE ON THE NORTHWEST SIDE OF THE EXPANDING PRECIP SHIELD WITH THIS SYSTEM. .WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE - MEDIUM. BROADSCALE AGREEMENT IN THE MEDIUM RANGE GUIDANCE ON COOLER AIR SETTLING INTO THE REGION AND LINGERING THROUGH THE END OF THE WEEK. THIS WILL BE DUE TO LINGERING LONG WAVE TROUGH OVER CENTRAL CONUS WHICH WILL BE SPREADING SLOWLY EWD THROUGH THE END OF THE WEEK. EWD PROGRESSION OF TROUGH WL BE SLOWED BY WESTERN ATLANTIC BLOCKING RIDGE. MID-UPPER LEVEL RIDGE AXIS EXPCD TO PERSIST OVER WI THROUGH FRI. SHORT WAVE TROUGH APPROACHING PACIFIC NW WILL FINALLY NUDGE TROF TO THE EAST OF WI FOR THE WEEKEND. HENCE THE COOLER THAN NORMAL TEMPERATURES THAT WILL HAVE SETTLED OVER SRN WI BY WED ARE EXPECTED TO LINGER INTO THE WEEKEND BEFORE GRADUALLY WARMING. 85H TEMPS WL HAVE COOLED TO AROUND 0C BY WED AND WL REMAIN A FEW DEGREES WITH 0C INTO SAT. IN ADDITION...WEAKER SHORT WAVES ROTATING AROUND PARENT LONG WAVE TROUGH MAY BRING SOME -SHRA TO SRN WI FROM WED THROUGH FRI. LAST SEVERAL RUNS OF THE ECMWF HAVE BEEN SHOWING MORE POTENT LOW PRESSURE MOVING NORTHWARD THROUGH TN/OH VALLEYS WED NGT INTO THU...WITH THE POTENTIAL FOR PORTIONS OF SRN WI ON THE NORTHWEST WIDE OF THE -RA SHIELD FROM THIS SYSTEM. CANADIAN AND GFS SHOW WEAKER RIPPLE AND ECMWF ENSEMBLE FLATTENS THIS STRONGER SYSTEM AS WELL. HENCE FOR NOW WL CONTINUE LOWER POPS FOR -SHRA WED NIGHT INTO THU. EXPECTING MORE CLOUDS AND WEAK BOUNDARY LAYER MIXING TO KEEP OVERNIGHT TEMPERATURES IN THE MIDDLE 30S TO LOWER 40S THURSDAY NIGHT AND AGAIN FRIDAY NIGHT. HOWEVER IF MORE CLEARING IS EXPECTED IN THESE PERIODS IN LATER FORECAST PERIODS...WL NEED TO CONSIDER ADDING FROST TO THE LATE NIGHT FORECASTS. && .AVIATION/12Z TAFS/...HRRR AND 4KM SPC WRF SHOW SOME ELEVATED STORMS INTO SRN WI THIS AFTN/EVE WHICH LOOKS RIGHT ON GIVEN TRENDS IN 88-D. LOOKING AT A BREAK A BIT LATER THIS EVE BEFORE POTENTIAL MCS ARRIVES AFTER MIDNIGHT. THREAT THIS EVE LOOKS TO BE HAIL WITH DECENT MID LEVEL LAPSE RATES. MORE DEVELOPMENT LIKELY TONIGHT AS LLJ REFOCUSES TO OUR WEST AND THE LOW TO OUR WEST STRENGTHENS. NAM/GFS KEYING ON IA/SE MN/ CNTRL/NRN WI THOUGH 12Z ECMWF/GEM AND HRRR SUGGEST STORMS FOCUSED MORE INTO SRN WI. POTENTIAL FOR MORE SHRA/TSRA ON MONDAY WITH WARM/HUMID/UNSTABLE AIRMASS THOUGH COLD FRONT STILL BACK TO OUR WEST AND NOT EXPECTED TO ARRIVE UNTIL MONDAY NIGHT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/MONDAY AND AVIATION/MARINE...PC MONDAY NIGHT THROUGH SUNDAY...MBK
Hazardous weather outlook, May 11, 3:15 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CDT SUN MAY 11 2014 WIZ046-047-051-052-056>060-062>072-121945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 315 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THROUGH THE LATE AFTERNOON AND EVENING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF SOUTHERN WISCONSIN UNTIL 10 PM. SOME OF THESE SOME PRODUCE LARGE HAIL AND DAMAGING WINDS. MORE THUNDERSTORMS ARE EXPECTED TO AFFECT SOUTHERN WISCONSIN LATER TONIGHT AS A WARM FRONT MOVES NORTHWARD FROM NORTHERN ILLINOIS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH THE PRIMARY THREAT BEING LARGE HAIL. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT WITH WARM...UNSTABLE AIR SETTLING OVER SOUTHERN WISCONSIN. THEN A COLD FRONT SHOULD MOVE THROUGH MONDAY NIGHT. THERE REMAINS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS. SOME OF THE THUNDERSTORMS MAY ALSO PRODUCE BRIEF HEAVY RAINS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AND AGAIN MONDAY AND MONDAY NIGHT. LMZ643>646-121945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING HOURS. SOME OF THESE COULD BE SEVERE WITH LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY MORE THUNDERSTORMS ARE EXPECTED AT TIMES MONDAY AND MONDAY NIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY SEVERE WEATHER RISKS. AREAS OF DENSE FOG WILL BE POSSIBLE MONDAY AND MONDAY NIGHT AS WARM...MOIST AIR FLOWS ACROSS THE COLDER LAKE MICHIGAN NEAR SHORE WATERS. WWW.WEATHER.GOV/MKX
In the hours before
Special weather statement, May 11, 2:15 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
215 PM CDT SUN MAY 11 2014
WIZ056-062-067-112015-
LAFAYETTE-IOWA-SAUK-
215 PM CDT SUN MAY 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA...
SAUK COUNTIES...
AT 215 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR FENNIMORE TO NEAR SAGEVILLE...AND MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
BELMONT AROUND 300 PM CDT.
MINERAL POINT AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LESLIE...LINDEN...
HILL POINT...PLATTE MOUNDS...AVOCA...HIGHLAND...BLACKHAWK LAKE REC
AREA...REWEY...LIME RIDGE AND GOVERNOR DODGE ST PARK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4320 9043 4321 9029 4317 9019 4346 9019
4353 9009 4276 9005 4256 9043
TIME...MOT...LOC 1915Z 229DEG 26KT 4302 9068 4254 9065
MBKSpecial weather statement, May 11, 3:03 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
303 PM CDT SUN MAY 11 2014
WIZ056-062-063-067-068-112100-
DANE-LAFAYETTE-IOWA-GREEN-SAUK-
303 PM CDT SUN MAY 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
IOWA...GREEN...SAUK COUNTIES...
AT 302 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF MUSCODA TO APPLE RIVER...AND MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING GREEN...ARGYLE...
BLANCHARDVILLE...SOMERS...BARNEVELD...WIOTA...BLUE MOUNDS...ARENA...
PLAIN...RIDGEWAY...AVOCA...LINDEN...SOUTH WAYNE...ROCK SPRINGS...
LAMONT...HOLLANDALE AND BROWNTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4251 9019 4320 9036 4321 9029 4317 9020
4332 9019 4351 8993 4255 8970 4251 8982
TIME...MOT...LOC 2002Z 233DEG 12KT 4317 9027 4250 9011
MBKSpecial weather statement, May 11, 3:28 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 PM CDT SUN MAY 11 2014
WIZ056-057-062-063-067>069-112115-
DANE-LAFAYETTE-ROCK-IOWA-GREEN-SAUK-COLUMBIA-
328 PM CDT SUN MAY 11 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DANE...LAFAYETTE...
ROCK...IOWA...GREEN...SAUK...COLUMBIA COUNTIES...
AT 328 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SPRING GREEN TO NEAR BLANCHARDVILLE TO NEAR
ARGYLE...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISON...SUN PRAIRIE...FITCHBURG...MIDDLETON...STOUGHTON...
WAUNAKEE...VERONA...PORTAGE...OREGON...MCFARLAND...MONONA...MOUNT
HOREB...WINDSOR...PRAIRIE DU SAC...MARSHALL...SAUK CITY...LAKE
WISCONSIN...DEFOREST...COTTAGE GROVE AND CROSS PLAINS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4360 8938 4322 8903 4285 8919 4252 8996
4281 8983 4314 9013
TIME...MOT...LOC 2028Z 235DEG 41KT 4312 9001 4285 8977 4262 8987
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 2:15 PM CDT | Special Weather Statement | MKX | Iowa | 60 min |
| May 11, 3:03 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette, Sauk | 57 min |
| May 11, 3:28 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Green | 47 min |
| May 11, 3:48 PM CDT | Special Weather Statement | MKX | Walworth | 57 min |
| May 11, 3:56 PM CDT | Special Weather Statement | MKX | Green Lake | 64 min |
| May 11, 4:03 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Green Lake | 27 min |
| May 11, 4:20 PM CDT | Special Weather Statement | MKX | Jefferson, Rock | 40 min |
| May 11, 4:23 PM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 37 min |
| May 11, 5:04 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake, Jefferson, Kenosha, Milwaukee and 4 more | 26 min |
| May 11, 5:20 PM CDT | Special Weather Statement | MKX | Fond du Lac | 25 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.